Illinois, 2005

Hail in Illinois, June 13, 2005

June 13, 2005 · NWS LSX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 13, 12:45 PM CST, 9 hours 20 minutes earlier.

Area forecast discussion, Jun 13, 12:45 PM CST, 9 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
145 PM CDT MON JUN 13 2005

.DISCUSSION...
LOW PRESSURE SYSTEM WAS CENTERED OVER NORTHEAST NEBRASKA WITH
FRONTAL BOUNDARY TRAILING SOUTHWARD INTO THE SOUTHERN PLAINS. LOW
WILL MOVE INTO WISCONSIN TUESDAY MORNING WITH THE COLD FRONT
TRAILING SOUTHWARD ACROSS ILLINOIS INTO SOUTHEAST MISSOURI. HIGH
PRESSURE WILL BUILD INTO THE AREA ON WEDNESDAY AND DOMINATE OUR
WEATHER PATTERN INTO THE WEEKEND WITH COMFORTABLE CONDITIONS.

SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM FOR A PORTION OF
SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. CAP LAPS DATA INDICATED
LIS OF -5 TO -7 ACROSS THIS AREA WHILE CAPES HAVE INCREASED INTO
THE 2000-3000 J/KG RANGE. CAP WAS RAPIDLY ERODING ACROSS CENTRAL
MISSOURI DURING THE PAST HOUR WITH ISOLATED ELEVATED CONVECTION THAT
REGION.

MODELS ARE FAIRLY SIMILAR WITH MOISTURE FIELDS FOR TONIGHT INTO
TUESDAY. MODELS ADVECT MUCH DRIER AIR INTO THE AREA EARLY TUESDAY
WITH KS FORECAST BELOW 20 ACROSS MOST OF THE AREA BY 12Z.

HIGHER 850 MOISTURE HAS SPREAD ACROSS THE AREA WITH MID TEEN C
DEWPOINTS. SIGNIFICANT MOISTURE ADVECTION/TRANSPORT IS FORECAST BY
THE AREA THIS EVENING WITH AREA OF ADVECTION MOVING OFF RAPIDLY
AFTER MIDNIGHT. COOLER AND DRIER 850 MB AIR WILL SLIDE ACROSS THE
AREA ON TUESDAY AND WEDNESDAY. THE GFS AND NAM ARE SIMILAR IN
FORECASTSING 10C TO 12C TEMPS ACROSS MOST OF THE AREA BY WEDNESDAY
EVENING. THE UKMET AND NAM FORECAST SIGNIFICANT MOISTURE
ADVECTION/TRANSPORT BACK INTO THE CENTRAL PLAINS ON THURSDAY
MORNING. EXPECT CONVECTION TO REMAIN TO THE SOUTHWEST OF FORECAST
AREA.

H5 SHORT WAVE ACROSS THE GREAT PLAINS THIS MORNING WILL SWING
NORTHEASTWARD TONIGHT. MODELS ARE FAIRLY SIMILAR IN MOVING SYSTEM
INTO SOUTHEAST CANADA/OHIO VALLEY LATE ON WEDNESDAY WITH UPPER RIDGE
BUILDING INTO THE GREAT PLAINS.

IN THE EXTENDED PERIOD, THE 13/00Z RUN OF THE EUROPEAN AND THE
12/06Z RUN OF THE DGEX ARE FAIRLY SIMILAR WITH A H5 CLOSED LOW OVER
SOUTHEAST ONTARIO THURSDAY EVENING WITH RIDGE AXIS FROM THE SOUTHERN
ROCKIES INTO THE UPPER MIDWEST. UPPER RIDGE IS FORECAST TO AMPLIFY
INTO THE WEEKEND ACROSS THE GREAT PLAINS AND CENTRAL U.S. WITH DEEP
TROF OR CLOSED LOW OVER THE EASATERN U.S. AND ALONG THE PACIFIC
COAST.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
Hazardous weather outlook, Jun 13, 2:45 PM CST, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
345 PM CDT MON JUN 13 2005

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-141200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
345 PM CDT MON JUN 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI
AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...THIS EVENING AND TONIGHT

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS THIS EVENING.  THE
PRIMARY SEVERE THREATS WILL BE DAMAGING WINDS AND LARGE HAIL.

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE DURING THE
EVENING HOURS ACROSS THE ENTIRE AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE TUESDAY FOR PARTS OF
SOUTHEAST MISSOURI AS THE COLD FRONT FINALLY EXITS THE REGION.  WHILE
MOISTURE AND INSTABILITY WILL BE WANING...ENOUGH IS EXPECTED TO
PRODUCE SOME THUNDERSTORMS.  HOWEVER...NONE OF THE STORMS ARE
EXPECTED TO REACH SEVERE LIMITS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING.

In the hours before

Local storm report, Jun 13, 7:52 PM CST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
852 PM CDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HAIL             BOURBON                 38.15N 91.25W
06/13/2005  0.75 INCH        CRAWFORD           MO   LAW ENFORCEMENT

&&

SDD
Local storm report, Jun 13, 8:29 PM CST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
929 PM CDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND DMG     WENTZVILLE              38.81N 90.86W
06/13/2005                   ST. CHARLES        MO   EMERGENCY MNGR

            5 INCH TREE LIMBS DOWN.

&&

SDD
Local storm report, Jun 13, 8:33 PM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
933 PM CDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             2 SW ST. PETERS         38.76N 90.63W
06/13/2005  1.00 INCH        ST. CHARLES        MO   PUBLIC

            2 MILES SW OF MID RIVERS MALL

&&

SDD
Local storm report, Jun 13, 8:35 PM CST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
935 PM CDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     TSTM WND DMG     LAKE ST. LOUIS          38.79N 90.78W
06/13/2005                   ST. CHARLES        MO   AMATEUR RADIO

            12 INCH DIAMETER TREE LIMB DOWN.

&&

SDD
Local storm report, Jun 13, 8:43 PM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
943 PM CDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HAIL             BOURBON                 38.15N 91.25W
06/13/2005  0.75 INCH        CRAWFORD           MO   LAW ENFORCEMENT

0810 PM     HAIL             3 E ROSATI              38.03N 91.48W
06/13/2005  0.75 INCH        CRAWFORD           MO   TRAINED SPOTTER

0715 PM     TSTM WND DMG     NOKOMIS                 39.30N 89.29W
06/13/2005                   MONTGOMERY         IL   TRAINED SPOTTER

            NUMEROUS TREES DOWN AND POWER OUT THROUGHOUT TOWN.

0700 PM     TSTM WND GST     BELLEVILLE              38.53N 90.00W
06/13/2005  71 MPH           ST. CLAIR          IL   TRAINED SPOTTER

0700 PM     TSTM WND GST     IRVING                  39.20N 89.41W
06/13/2005  60 MPH           MONTGOMERY         IL   TRAINED SPOTTER

0654 PM     HAIL             OAKVILLE                38.44N 90.32W
06/13/2005  0.75 INCH        ST. LOUIS          MO   AMATEUR RADIO

            AT TELEGRAPH AND CHRISTOPHER

0637 PM     HAIL             HOUSE SPRINGS           38.42N 90.57W
06/13/2005  1.00 INCH        JEFFERSON          MO   TRAINED SPOTTER

0630 PM     NON-TSTM WND DMG RAYMOND                 39.32N 89.57W
06/13/2005                   MONTGOMERY         IL   LAW ENFORCEMENT

            NUMEROUS TRESS AND POWER LINES DOWN AROUND THE CITY.

0630 PM     TSTM WND DMG     BUTLER                  39.20N 89.53W
06/13/2005                   MONTGOMERY         IL   LAW ENFORCEMENT

            NUMEROUS TREES AND POWER LINES DOWN AROUND THE AREA.

0625 PM     TSTM WND DMG     ST. LOUIS               38.64N 90.24W
06/13/2005                   ST. LOUIS CITY     MO   PUBLIC

            STOP SIGN BROKEN OFF AT IOWA ST IN SOUTHERN PART OF CITY.

0615 PM     TSTM WND DMG     2 N BUNKER HILL         39.07N 89.95W
06/13/2005                   MACOUPIN           IL   EMERGENCY MNGR

            2 POWER POLES DOWN ALONG HIGHWAY 159

0615 PM     TSTM WND DMG     BUNKER HILL             39.04N 89.95W
06/13/2005                   MACOUPIN           IL   TRAINED SPOTTER

            POWER LINES AND LARGE TREES DOWN THROUGHOUT THE CITY.

0615 PM     TSTM WND DMG     WILSONVILLE             39.07N 89.86W
06/13/2005                   MACOUPIN           IL   LAW ENFORCEMENT

            TRESS AND POWER LINES DOWN. POWER OUT TO ENTIRE TOWN.
            PART OF THE CHURCH ROOF BLOWN OFF.

0615 PM     TSTM WND DMG     PACIFIC                 38.48N 90.75W
06/13/2005                   FRANKLIN           MO   AMATEUR RADIO

            6 INCH DIAMETER TREES AND LIMBS DOWN.

0613 PM     TSTM WND DMG     WASHINGTON              38.55N 91.01W
06/13/2005                   FRANKLIN           MO   AMATEUR RADIO

            TREE DOWNED ON HOME.

0610 PM     TSTM WND DMG     SHIPMAN                 39.12N 90.05W
06/13/2005                   MACOUPIN           IL   LAW ENFORCEMENT

            SHED BLOWN DOWN AT HIGHWAY 159.

0610 PM     HAIL             GRAY SUMMIT             38.49N 90.82W
06/13/2005  0.75 INCH        FRANKLIN           MO   AMATEUR RADIO

            ALONG I-44.

0610 PM     TSTM WND DMG     BUNKER HILL             39.04N 89.95W
06/13/2005                   MACOUPIN           IL   TRAINED SPOTTER

            TREES DOWNED OF UNKNOWN SIZE BLOCKING TRAFFIC.

0605 PM     HAIL             CARLINVILLE             39.28N 89.88W
06/13/2005  0.75 INCH        MACOUPIN           IL   TRAINED SPOTTER

0605 PM     TSTM WND DMG     6 S BRIGHTON            38.95N 90.14W
06/13/2005                   MADISON            IL   TRAINED SPOTTER

            LIMBS OF UNKNOWN SIZE BLOCKING TRAFFIC.

0600 PM     HAIL             CARLINVILLE             39.28N 89.88W
06/13/2005  0.75 INCH        MACOUPIN           IL   EMERGENCY MNGR

0600 PM     TSTM WND DMG     WASHINGTON              38.55N 91.01W
06/13/2005                   FRANKLIN           MO   AMATEUR RADIO

            TREE LIMBS AND POWER LINES DOWN IN CITY PARK.

0600 PM     TSTM WND DMG     GODFREY                 38.97N 90.19W
06/13/2005                   MADISON            IL   LAW ENFORCEMENT

            NUMEROUS TREES DOWN.

0558 PM     HAIL             ST. PETERS              38.78N 90.61W
06/13/2005  1.00 INCH        ST. CHARLES        MO   AMATEUR RADIO

            AT MID RIVERS MALL DRIVE.

0555 PM     TSTM WND DMG     ELSAH                   38.95N 90.35W
06/13/2005                   JERSEY             IL   LAW ENFORCEMENT

            TREES DOWN.

0550 PM     TSTM WND DMG     7 S JERSEYVILLE         39.02N 90.33W
06/13/2005                   JERSEY             IL   LAW ENFORCEMENT

            NUMEROUS TREES DOWN.

0545 PM     TSTM WND DMG     OLD MONROE              38.93N 90.75W
06/13/2005                   LINCOLN            MO   AMATEUR RADIO

            ON HIWGHWAY 79 POWER POLES BENT AT 45 DEGREE ANGLE.

0545 PM     TSTM WND DMG     1 W UNION               38.45N 91.03W
06/13/2005                   FRANKLIN           MO   LAW ENFORCEMENT

            VARIOUS LOCATIONS WEST OF UNION...POWER LINES AND TREE
            LIMBS DOWN.

0540 PM     HAIL             2 SW ST. PETERS         38.76N 90.63W
06/13/2005  1.00 INCH        ST. CHARLES        MO   PUBLIC

            2 MILES SW OF MID RIVERS MALL

0540 PM     HAIL             2 SSE ST. PETERS        38.75N 90.59W
06/13/2005  0.75 INCH        ST. CHARLES        MO   CO-OP OBSERVER

            64 MPH WIND GUST REPORTED.

0540 PM     HAIL             ST. CHARLES             38.79N 90.52W
06/13/2005  0.75 INCH        ST. CHARLES        MO   AMATEUR RADIO

            AT HIGHWAY 94 AND JUNGERMAN ROAD.

0537 PM     TSTM WND GST     ST. CHARLES             38.79N 90.52W
06/13/2005  68 MPH           ST. CHARLES        MO   ASOS

            AT ST CHARLES AIRPORT.

0535 PM     TSTM WND DMG     WELDON SPRING           38.72N 90.65W
06/13/2005                   ST. CHARLES        MO   AMATEUR RADIO

            TREE LIMBS DOWN AT HIGHWAY 94 AND INDEPENDENCE RAOD.

0535 PM     NON-TSTM WND DMG ST. PETERS              38.78N 90.61W
06/13/2005                   ST. CHARLES        MO   AMATEUR RADIO

            7 INCH TREE LIMBS DOWN IN OLD ST. PETERS.

0535 PM     TSTM WND DMG     ORCHARD FARMS           38.88N 90.45W
06/13/2005                   ST. CHARLES        MO   PUBLIC

            TREES DOWN AND SIDING DAMAGED ON A HOME DUE TO WIND
            GUSTS.

0530 PM     HAIL             MEDORA                  39.18N 90.14W
06/13/2005  1.00 INCH        MACOUPIN           IL   LAW ENFORCEMENT

0525 PM     TSTM WND DMG     WENTZVILLE              38.81N 90.86W
06/13/2005                   ST. CHARLES        MO   EMERGENCY MNGR

            5 INCH TREE LIMBS DOWN.

0525 PM     TSTM WND DMG     GRAY SUMMIT             38.49N 90.82W
06/13/2005                   FRANKLIN           MO   AMATEUR RADIO

            TREES DOWNED IN GRAYS SUMMIT.

0525 PM     TORNADO          MOSCOW MILLS            38.95N 90.92W
06/13/2005                   LINCOLN            MO   LAW ENFORCEMENT

            NEAR MEYER ROAD AND HWY C. TORNADO WAS ON THE GROUND FOR
            APPROXIMATELY 0.25 OF A MILE.

0525 PM     HAIL             2 NW COTTLEVILLE        38.77N 90.68W
06/13/2005  0.75 INCH        ST. CHARLES        MO   EMERGENCY MNGR

            AT HIGHWAY K AND N.

0520 PM     TORNADO          BRIGHTON                39.04N 90.14W
06/13/2005                   MACOUPIN           IL   LAW ENFORCEMENT

            TORNADO REPORTED NORTH OF BRIGHTON ILLINOIS.

0517 PM     TSTM WND DMG     LAKE ST. LOUIS          38.79N 90.78W
06/13/2005                   ST. CHARLES        MO   AMATEUR RADIO

            12 INCH DIAMETER TREE LIMB DOWN.

0515 PM     TSTM WND DMG     5 SW COTTLEVILLE        38.70N 90.71W
06/13/2005                   ST. CHARLES        MO   PUBLIC

            12 INCH DIAMETER TREE LIMBS DOWN IN OFALLON.

0515 PM     TSTM WND GST     FLINT HILL              38.85N 90.86W
06/13/2005  81 MPH           ST. CHARLES        MO   AMATEUR RADIO

            WALL DOWNNED ON HOUSE UNDER CONSTRUCTION.

0515 PM     TSTM WND GST     WENTZVILLE              38.81N 90.86W
06/13/2005  62 MPH           ST. CHARLES        MO   TRAINED SPOTTER

0515 PM     TSTM WND GST     FLINT HILL              38.85N 90.86W
06/13/2005  78 MPH           ST. CHARLES        MO   TRAINED SPOTTER

            MEASURED BY SPOTTER ANEMOMETER

0510 PM     TSTM WND DMG     WASHINGTON              38.55N 91.01W
06/13/2005                   FRANKLIN           MO   AMATEUR RADIO

            NUMEROUS TREES DOWNED IN CITY PARK. ONE 3FT IN DIAMETER
            UPROOTED.

0510 PM     TSTM WND GST     WARRENTON               38.82N 91.14W
06/13/2005  60 MPH           WARREN             MO   AIRPLANE PILOT

            NUMEROUS 1.5FT DIAMETER TREES AND LIMBS DOWN.

0510 PM     HAIL             KANE                    39.19N 90.35W
06/13/2005  1.00 INCH        GREENE             IL   TRAINED SPOTTER

0505 PM     HAIL             JERSEYVILLE             39.12N 90.33W
06/13/2005  1.75 INCH        JERSEY             IL   LAW ENFORCEMENT

0450 PM     HAIL             FIELDON                 39.11N 90.50W
06/13/2005  0.75 INCH        JERSEY             IL   LAW ENFORCEMENT

0445 PM     HAIL             NUTWOOD                 39.08N 90.56W
06/13/2005  0.75 INCH        JERSEY             IL   AMATEUR RADIO

0440 PM     HAIL             HERMANN                 38.70N 91.43W
06/13/2005  0.75 INCH        GASCONADE          MO   LAW ENFORCEMENT

&&

SDD
Local storm report, Jun 13, 9:36 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1036 PM CDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     ALTON                   38.90N 90.15W
06/13/2005                   MADISON            IL   TRAINED SPOTTER

            POWER LINES AND 12 INCH DIAMETER LIMB DOWN AT STATE AND 9
            TH STREET. POWER OUT IN AREAS.

&&

TILLY

The radar

The Lincoln radar (KILX), 89 km away, was scanning. The volume nearest the first event began at 04:05 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Macoupin

When
June 13, 10:05 PM CST
Where
Macoupin County, 3 mi W of Girard
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
39.450, -89.833

Amateur radio spotters reported nickel size hail west of Girard.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5452462.